Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 129, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 24, 2004, 12:22 AM CST for Allen Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2004, 12:22 AM CST (06:22 UTC)
- Expired
- Nov 24, 2004, 1:15 AM CST
- In force
- 53 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Allen Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 23, 8:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1863 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 240622 SVRLCH LAC003-240715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1221 AM CST WED NOV 24 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEN PARISH IN SOUTHWEST LOUISIANA * UNTIL 115 AM CST * AT 1219 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES WEST OF KINDER...AND MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... ELIZABETH BY 1230 AM CST OAKDALE...OBERLIN...AND KINDER BY 1240 AM CST SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3084 9294 3044 9305 3051 9267 3088 9259 $$ ERICKSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 2:15 PM CST, 10 hours 7 minutes earlier.
Area forecast discussion, Nov 23, 2:15 PM CST, 10 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
215 PM CST TUE NOV 23 2004
...LOOKS LIKE A STORMY NIGHT ALONG WITH THE POSSIBILITY OF SEVERE
WEATHER...
.SYNOPSIS...MSAS SURFACE ANALYSIS SHOWS A LOW DEVELOPING IN CENTRAL
TEXAS WITH A WARM FRONT EXTENDING EAST-NORTHEAST INTO NORTHERN
LOUISIANA AND CENTRAL MISSISSIPPI. MEANWHILE...WATER VAPOR IMAGERY
SHOWS UPPER LEVEL LOW IN EASTERN NEW MEXICO MOVING OFF TO THE
NORTHEAST. JET STREAK ALSO SEEN MOVING ACROSS NORTHERN OLD MEXICO
INTO CENTRAL TEXAS. EARLIER RAOBS FROM MEXICO INDICATED WINDS WERE
IN EXCESS OF 100 KTS WITH THIS JET STREAK. SPECIAL 18Z UPPER AIR
SOUNDING CONTINUES TO SHOW A VERY MOIST AND UNSTABLE ENVIRONMENT IN
PLACE. CAPE OVER 2700 J/KG WITH LI (-9)...MEANWHILE PWAT OVER 1.6
INCHES...ABOUT TWICE THE NORMAL.
RADAR INDICATES ONE WAVE OF SHOWERS AND THUNDERSTORMS HAS NOW MOVED
NORTH OF THE FORECAST AREA. FURTHER WEST...SHOWERS AND
THUNDERSTORMS ALONG WITH GOOD CU BUILD UP IS NOTED OVER CENTRAL AND
EAST CENTRAL TEXAS.
SPC HAS JUST RE-ISSUED THE TORNADO WATCH FOR THE WESTERN PORTIONS OF
THE FORECAST AREA UNTIL 9 PM. EXPECT MORE WATCHES WILL LIKELY BE
ISSUED LATER TONIGHT AS AREA REMAINS IN A MODERATE RISK FOR SEVERE
WEATHER.
&&
.DISCUSSION...UPPER LEVEL STORM SYSTEM WILL EJECT NORTHEASTWARD
TONIGHT INTO THE MID MISSISSIPPI VALLEY. MEANWHILE...SURFACE LOW IS
EXPECTED TO INTENSIFY IN RESPONSE TO THIS SYSTEM AND MOVE
NORTHEASTWARD INTO SOUTHERN ARKANSAS...THEN NORTHERN
MISSISSIPPI/WESTERN TENNESSEE. THE GREATEST RISK FOR TORNADO ACTIVITY
WILL BE CLOSER TO WHERE THE SURFACE LOW INTERSECTS WITH THE WARM
FRONT...NORTH OF THE FORECAST AREA.
STILL LOW LEVEL JET WILL BE INCREASING TONIGHT...AS SURFACE LOW
INTENSIFIES...WITH WINDS SPEEDS IN EXCESS OF 40 KNOTS...PROVIDING
GOOD SHEAR VALUES. ALSO...LEFT FRONT EXIT REGION OF 100-125 KT JET
WILL ALSO MOVE NEAR THE FORECAST AREA OVERNIGHT PROVIDING
GOOD DIFLUENCE ALOFT. MEANWHILE...SQUALL LINE IS EXPECTED TO DEVELOP
LATE THIS AFTERNOON ALONG THE DRY-LINE/COLD FRONT IN EASTERN TEXAS.
THIS SQUALL LINE IS EXPECTED TO MOVE INTO THE FORECAST AREA
(SOUTHEAST TEXAS) LATE THIS EVENING...THEN THROUGH THE FORECAST AREA
DURING THE OVERNIGHT. WITH THE INCREASING SHEAR VALUES...ANY STORMS
THAT DEVELOP AHEAD OF THE SQUALL LINE WILL HAVE THE POTENTIAL FOR
ROTATION. STRONG WINDS...LARGE HAIL...ALONG WITH TORNADOES AT THE
END OF BOW FEATURES WILL BE POSSIBLE AS THE SQUALL LINE MOVES
THROUGH.
ALTHOUGH STORMS ARE EXPECTED TO BE MOVING RAPIDLY...PWAT VALUES
ARE VERY HIGH AND STORMS WILL PRODUCE HEAVY RAINFALL. 1 TO 2 INCH PER
HOUR RAINFALL RATES WILL NOT BE OUT OF THE QUESTION CAUSING SOME
MINOR FLOODING IN POOR DRAINAGE AREAS.
SHOWER ACTIVITY WILL BE ENDING OVER ALL BUT FAR EASTERN ZONES
OVERNIGHT. SOME LINGERING SHOWER ACTIVITY WILL END IN THE MORNING
HOURS ON WEDNESDAY IN THAT AREA. HIGH PRESSURE AND DRIER AIR WILL
THEN MOVE IN PRODUCING A NICE PLEASANT THANKSGIVING DAY.
IN THE EXTENDED...TEMPS BEGIN TO WARM AGAIN ON FRIDAY AS SOUTHERLY
FLOW RETURNS. A SERIES OF UPPER LEVEL DISTURBANCES WILL PRODUCE A
CHANCE OF SHOWERS FOR LATE IN THE WEEKEND INTO EARLY NEXT WEEK.
&&
.MARINE...SOUTHERLY WINDS ARE EXPECTED TO CONTINUE TO INCREASE
TONIGHT TO SCA CRITERIA. WINDS WILL THEN TURN TO THE NORTH ON
WEDNESDAY BEHIND THE COLD FRONT AND AGAIN INCREASE TO SCA CRITERIA.
WINDS WILL BEGIN TO DIMINISH LATE ON THURSDAY.
&&
.AVIATION...THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP DURING
THE AFTERNOON HOURS...THEN BECOME MORE NUMEROUS THIS EVENING AND
OVERNIGHT. THE THUNDERSTORMS WILL BE ACCOMPANIED BY STRONG GUSTY
WINDS AND HEAVY RAINFALL REDUCING VISIBILITIES TO AROUND 1 MILE.
&&
.PRELIMINARY POINT TEMPS/POPS...
LCH 61 67 40 62 / 90 0 0 0
BPT 59 67 40 62 / 90 0 0 0
AEX 59 66 37 59 / 90 0 0 0
LFT 63 68 41 61 / 90 40 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH...LAZ027-028-030-031-041-042-051...UNTIL 03Z.
TX...TORNADO WATCH...TXZ180>182-201-215-216...UNTIL 03Z.
GM...TORNADO WATCH...GMZ450...UNTIL 03Z.
SCA...GMZ450-455-470-475.
&&
PUBLIC/MARINE: 07-RUA
AVIATION: 24-ML
RADAR: ITOHazardous weather outlook, Nov 23, 5:00 AM CST, 19 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 500 AM CST TUE NOV 23 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 241100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 500 AM CST TUE NOV 23 2004 .DAY ONE...TONIGHT... THE REGION REMAINS IN VERY UNSTABLE AIR AS A STRONG COLD FRONT MOVING THROUGH KANSAS THIS MORNING DIVES RAPIDLY SOUTHWARD. BY THIS AFTERNOON A STRONG UPPER LEVEL SYSTEM TO OUR WEST WILL ENHANCE WIDESPREAD RAINFALL AND SCATTERED THUNDERSTORMS ACROSS SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. SUNSHINE TODAY WILL HELP TO ENHANCE THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SEVERE THUNDERSTORMS WILL BE POSSIBLE TOWARDS THE AFTERNOON HOURS WITH THIS POTENTIAL CONTINUING UNTIL FRONTAL PASSAGE AROUND SUNRISE TOMORROW MORNING WITH DAMAGING WINDS...LARGE HAIL...AND TORNADOES POSSIBLE. IN ADDITION...THE GROUND IS SATURATED AND RAINS TODAY WILL RUNOFF INTO LOCAL STREAMS AND BAYOUS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG NORTHWEST WINDS DURING THE DAY TOMORROW WITH SKIES CLEARING. TEMPERATURES WILL CLIMB INTO THE MID 60S MOST LOCATIONS. RAINS TO MOVE BACK INTO THE FORECAST LATE INTO THE WEEKEND AS ANOTHER IN A SERIES OF FRONTS MOVE DOWN INTO THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... IS POSSIBLE LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS.
In the hours before
Local storm report, Nov 23, 11:30 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1130 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG KIRBYVILLE 30.66N 93.90W
11/23/2004 JASPER TX LAW ENFORCEMENT
TREES AND POWER LINES WERE BLOWN DOWN FROM KIRBYVILLE TO
JASPER.
&&
ERICKSONLocal storm report, Nov 23, 11:32 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1132 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1118 PM TSTM WND DMG LUMBERTON 30.26N 94.20W
11/23/2004 HARDIN TX LAW ENFORCEMENT
TREES AND POWER LINES WERE BLOWN DOWN. HOME WAS DAMAGED.
NO INJURIES.
&&
ERICKSONLocal storm report, Nov 23, 11:49 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1149 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1142 PM TSTM WND GST 5 W ORANGE 30.10N 93.84W
11/23/2004 60 MPH ORANGE TX AWOS
WIND GUSTS NEAR 60 MPH NEAR ORANGE
&&
ERICKSONLocal storm report, Nov 23, 11:55 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1155 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG DEWEYVILLE 30.31N 93.76W
11/23/2004 NEWTON TX LAW ENFORCEMENT
TREES AND POWER LINES WERE BLOWN DOWN FROM DEWEYVILLE TO
NEWTON.
&&
ERICKSONLocal storm report, Nov 24, 12:08 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1208 AM CST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1200 AM NON-TSTM WND DMG VINTON 30.20N 93.58W
11/24/2004 CALCASIEU LA LAW ENFORCEMENT
TREES AND POWER LINES WERE BLOWN DOWN.
&&
ERICKSONLocal storm report, Nov 24, 12:14 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1214 AM CST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG VINTON 30.20N 93.58W
11/24/2004 CALCASIEU LA LAW ENFORCEMENT
TREES AND POWER LINES WERE BLOWN DOWN.
&&
ERICKSONThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 6:18 PM CST | Tornado Warning | LCH | Vernon | 27 min |
| Nov 23, 6:52 PM CST | Tornado Warning | LCH | Vernon | 23 min |
| Nov 23, 7:16 PM CST | Tornado Warning | LCH | Vernon | 29 min |
| Nov 23, 7:45 PM CST | Tornado Warning | LCH | Rapides | 30 min |
| Nov 23, 7:59 PM CST | Tornado Warning | LCH | Vernon | 31 min |
| Nov 23, 8:16 PM CST | Tornado Warning | LCH | Rapides | 29 min |
| Nov 23, 9:24 PM CST | Flash Flood Warning | LCH | Vernon | 3 hr |
| Nov 23, 11:03 PM CST | Special Marine Warning | LCH | 57 min | |
| Nov 23, 11:14 PM CST | Severe Thunderstorm Warning | LCH | Vernon | 61 min |
| Nov 23, 11:25 PM CST | Severe Thunderstorm Warning | LCH | Beauregard | 65 min |
| Nov 23, 11:37 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 53 min |
| Nov 23, 11:41 PM CST | Tornado Warning | LCH | Avoyelles | 34 min |
| Nov 23, 11:52 PM CST | Special Marine Warning | LCH | 68 min | |
| Nov 23, 11:52 PM CST | Special Marine Warning | LCH | 68 min | |
| Nov 24, 12:05 AM CST | Severe Thunderstorm Warning | LCH | Rapides | 55 min |
| Nov 24, 12:32 AM CST | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 58 min |
| Nov 24, 12:48 AM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline | 57 min |
| Nov 24, 12:51 AM CST | Special Marine Warning | LCH | 69 min | |
| Nov 24, 12:51 AM CST | Special Marine Warning | LCH | 69 min | |
| Nov 24, 1:07 AM CST | Severe Thunderstorm Warning | LCH | Acadia | 53 min |
| Nov 24, 1:11 AM CST | Severe Thunderstorm Warning | LCH | Vermilion | 64 min |
| Nov 24, 1:14 AM CST | Severe Thunderstorm Warning | LCH | Saint Landry | 61 min |
| Nov 24, 1:30 AM CST | Severe Thunderstorm Warning | LCH | Lafayette | 45 min |
| Nov 24, 1:53 AM CST | Special Marine Warning | LCH | 67 min | |
| Nov 24, 1:53 AM CST | Special Marine Warning | LCH | 67 min | |
| Nov 24, 1:53 AM CST | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 52 min |
| Nov 24, 2:09 AM CST | Severe Thunderstorm Warning | LCH | St. Mary | 51 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.